Alert archive / Nevada / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 16, 2019, 4:29 PM PDT for Lincoln County, Nevada. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2019, 4:29 PM PDT (23:29 UTC)
- Expired
- Jun 16, 2019, 5:15 PM PDT
- In force
- 46 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 167 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 3618 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
408
WUUS55 KVEF 162329
SVRVEF
NVC017-170015-
/O.NEW.KVEF.SV.W.0005.190616T2329Z-190617T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
429 PM PDT Sun Jun 16 2019
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
Central Lincoln County in south central Nevada...
* Until 515 PM PDT.
* At 428 PM PDT, a severe thunderstorm was located 17 miles west of
Kershaw-Ryan Campground, or 18 miles west of Caliente, moving
northeast at 20 mph. This storm has already produced dime sized
hail and is capable of producing hail up to quarter size.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs and trees.
* This severe thunderstorm will remain over mainly rural areas of
central Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3750 11476 3771 11507 3805 11474 3781 11442
TIME...MOT...LOC 2328Z 222DEG 19KT 3766 11485
HAIL...1.00IN
WIND...60MPH
$$
ASG2 follow-up statements
578
WWUS55 KVEF 162358
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
458 PM PDT Sun Jun 16 2019
NVC017-170015-
/O.CON.KVEF.SV.W.0005.000000T0000Z-190617T0015Z/
Lincoln NV-
458 PM PDT Sun Jun 16 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM PDT
FOR CENTRAL LINCOLN COUNTY...
At 455 PM PDT, a severe thunderstorm was located 15 miles northwest
of Caliente, moving northeast at 20 mph. A second storm just
southwest of Caliente will likely impact the town with dime size
hail and gusty outflow winds up to 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs and trees.
This severe thunderstorm will remain over mainly rural areas of
central Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3750 11476 3771 11507 3805 11474 3781 11442
TIME...MOT...LOC 2355Z 222DEG 19KT 3777 11473
HAIL...1.00IN
WIND...60MPH
$$
ASG919
WWUS55 KVEF 170012
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
512 PM PDT Sun Jun 16 2019
NVC017-170022-
/O.EXP.KVEF.SV.W.0005.000000T0000Z-190617T0015Z/
Lincoln NV-
512 PM PDT Sun Jun 16 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY WILL
EXPIRE AT 515 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3750 11476 3771 11507 3805 11474 3781 11442
TIME...MOT...LOC 0012Z 222DEG 19KT 3781 11468
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:38 PM PDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 16, 2:38 PM PDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 238 PM PDT Sun Jun 16 2019 .SYNOPSIS...A weak weather disturbance will bring increased chances for shower and thunderstorm activity to the southern Great Basin, parts of the Mojave Desert and the Sierra region through Monday. The entire region will dry out by mid week and temperatures will gradually warm to above normal. && .DISCUSSION...Tonight through Saturday. Radar returns and satellite imagery are blossoming this afternoon, with scattered convection across the southern Great Basin and northwest Arizona. A highly unstable airmass across central Nevada has fostered an area numerous deep, moist updrafts across Nye and Lincoln counties. Storms in these areas will be capable of producing strong outflow wind, localized heavy rain, and hail. With a plethora of CAPE in that region, deep convection is likely to continue through the afternoon and early evening. Aside from a few batches of lingering showers across Lincoln County, convective activity across the southern Great Basin should wane this evening. Instability is much weaker further south across Clark County. Though instability is marginal, storms/showers that develop should still produce strong outflows, given the dryness of the boundary layer. Further west across southeast California, a dry intrusion, associated with a shortwave trough, has stabilized most of the area. This dry air will continue to push into far southern Nevada and northwest Arizona late this afternoon and should limit any convective development across Clark and Mohave counties for the rest of the night. On Monday, the aforementioned shortwave will stall over southeast California and begin to retrograde southwestward. This will keep moisture and enough cool air aloft to initiate another afternoon of scattered convection across the southern/central Great Basin, the Sierra/White Mtns, and the Clark County mountains. With dry low levels, winds will still be the primary concern with storms. Convection should subside early tomorrow evening with the loss of insolation. For the rest of the week, the synoptic pattern will be influenced by the eastern edge of an expansive ridge situated off the west coast. There should be some leftover moisture sloshing around through Thursday, however, warming aloft should cap the region, resulting in flat afternoon cumulus. Under the influence of the ridge temperatures will gradually rise each day through Thursday. Thursday may be the warmest day as winds increase due to increased winds. The pattern will likely remain unsettled through next weekend, with the upstream ridge progged to amplify westward steering shortwave disturbances into the region. Under this pattern temps should be fairly cool for late June. && .FIRE WEATHER...Gusty southerly winds today will diminish overnight. Another round of scattered thunderstorms will be possible again tomorrow, mainly over the higher terrain across the Great Basin. Some of these thunderstorms may produce strong, erratic outflow. Temperatures will begin to gradually warm through the week, with minimum humidity falling to single digits in the deserts. Expect these conditions to dry the near-critical fuels further this week. Critical or near-critical conditions may develop later this week as weather disturbance brings gusty winds to the region. && .AVIATION...For McCarran...Still anticipate the arrival of southerly winds for the remainder of the evening, and these winds should arrive prior to 22z. A few gusts of 15 to 20 knots are likely. Otherwise, a few high based showers will be possible mainly north of KLAS which may send an outflow push of light northeast winds to the terminals between 04-06z but confidence is low. Fairly similar conditions expected Monday with the wind direction taking on a more southeasterly component during the afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...A few high based showers and thunderstorms are likely this evening mainly north of a KBIH to KIGM line. Gusty surface winds exceeding 35 knots are possible near shower activity. Showers will diminish overnight but additional development is likely Monday in the same areas. Mojave Desert TAF sites will see a period of south or southeasterly breezes develop during the afternoon hours Monday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/FIRE WEATHER...Boothe AVIATION..................Outler For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:54 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln, Nye | 36 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.